MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALYTE Y-MESH GRAFT

C.R. BARD, INC. (COVINGTON) -1018233 ALYTE Y-MESH GRAFT
Model Number Y100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Incontinence (1928); Pain (1994); Perforation of Vessels (2135); Prolapse (2475); Fibrosis (3167)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample was not returned.The finished product met all specifications prior to being released for general distribution.The instructions for use which accompanies all devices currently addresses potential risks associated with surgically implanted materials.The instructions for use states in the adverse events: ¿complications associated with the proper implantation of the alyte® y-mesh graft may include, but are not limited to those typically associated with surgically implantable materials including: postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.Urinary retention, bladder outlet obstruction and other voiding and defecatory dysfunctions.These conditions may be associated with over-correction/too much tension placed on the implant.Perforations or lacerations of vessels, nerves, bladder, bowel, urethra, rectum, or any viscera, which may occur during the implantation procedure.Irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.Extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.Inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of vaginal wall prolapse.Urinary incontinence (stress and urge)." (b)(4).
 
Event or Problem Description
It was reported by the patient's attorney that as a result of having the product implanted the patient had experienced chronic back pain, prolapse but that there was no visible or palpable eroded mesh.Patient was also suffering from pain in the lower back and shooting pain towards the umbilicus.Patient was suffering from severe back pain and generalized pelvic pain since surgery.It was also noted that the patient was experiencing postmenopausal bleeding and some postcoital bleeding, vaginal bleeding, difficulty fully evacuating her bowels, and symptoms of urgency and stress incontinence.It was concluded that the mesh implanted within the patient had bunched up behind her bladder and that the end of a connecting suture had perforated the bladder just above the trigone.Patient had developed marked fibrosis and tethering of the vagina, bladder and right pelvic side bone.The patient elected to proceed with minimal access surgery and laser treatment of the bladder.Owing to the onset of the covid-19 pandemic, the patient had not yet undergone this procedure.The patient continued to endure pain and suffering as a result of the implantation of the mesh device manufactured and supplied by the defenders.

Brand Name
ALYTE Y-MESH GRAFT
Common Device Name
ALYTE Y-MESH GRAFT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key12353454
Report Number1018233-2021-80062
Device Sequence Number11659038
Product Code OTO
UDI-Device Identifier00801741016158
UDI-Public(01)00801741016158
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101722
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2016
Device Model NumberY100
Device Catalogue NumberY100
Device Lot NumberHUYK0951
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age6 MO
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2021
Initial Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;